| Catalog Number |
451503H5 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, during the assembly of a 5f 100cm 5 sidehole (sh) tempo pigtail diagnostic catheter, when the guidewire entered the catheter, the operator observed an obvious white waxy substance, which dissolved after flushing with water and which was removed when inserting the guidewire.The operator then switched to another guidewire of the same model, and the same condition was observed.The guidewire used was non-cordis, and there was a little resistance noted when inserting the guidewire, but it was not obvious.A third guidewire was then used, and it was used normally.There was no reported patient injury.The device was stored and prepped according to the ifu, and there was no damage to the device or packaging prior to use.The sterile pouch was received intact, and there was no obvious damage to the outer coating of the catheter.The two contrast catheters had been discarded by the operator and could not be returned.
Additional Manufacturer Narrative
As reported, during the assembly of a 5f 100cm 5 sidehole (sh) tempo pigtail diagnostic catheter, when the guidewire entered the catheter, the operator observed an obvious white waxy substance, which dissolved after flushing with water and which was removed when inserting the guidewire.The operator then switched to another guidewire of the same model, and the same condition was observed.The guidewire used was non-cordis, and there was a little resistance noted when inserting the guidewire, but it was not obvious.A third guidewire was then used, and it was used normally.There was no reported patient injury.The device was stored and prepped according to the ifu, and there was no damage to the device or packaging prior to use.The sterile pouch was received intact, and there was no obvious damage to the outer coating of the catheter.The reported events of ¿catheter (body/shaft) foreign material and catheter (body/shaft) resistance/friction inner lumen¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.The instructions for use (ifu) cautions users to inspect for any signs of damage prior to and during use.The ifu instructs any product with damage to not be used.The devices should be discarded if any abnormalities, such as the foreign substance reported, are found.It is possible that the foreign substance reported then cause the resistance/friction between the catheters and guidewire.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.